I'm glad I didn't do it

Discussion in 'Suicidal Thoughts and Feelings' started by GreenChick, Aug 19, 2008.

Thread Status:
Not open for further replies.
  1. GreenChick

    GreenChick Active Member

    I just wanted to tell everyone I'm still here, still fighting my depression, and i have some good news. I saw my psychologist today. He told me that the reason I've been so depressed lately is probably due to a medication I've been taking.

    About two weeks ago, I ate something I was apparently allergic to and broke out in hives. My G.P. gave me steroid pills to take- a massive dose of them. I only stopped taking them a few days ago. My doctor I saw today said that these can cause depression, especially in people who are prone to it. Apparently, a high dose of steroids makes your body stop producing certain hormones and chemicals and then, when you suddenly stop taking them, it takes a while for your body to start producing these chemicals again. So you feel depressed and out of sorts, and some people can fall into very bad depressions and mood swings.

    I think this is what happened to me, and I am so happy to hear that there is light at the end of the tunnel!

    Can you imagine- I almsot threw away my whole life because of somethign that is probably temporary! All I needed to do was see my doctor and wait. And I could have lost my whole life. I'm so glad I didn't do it!!

    Thank you all for helping me. I will stay on this forum to both get and give support. You will all be seeing me around.
     
  2. gentlelady

    gentlelady Staff Alumni

    I am glad you held on and saw your doctor. If only you GP would have mentioned the possible side effects the steroids could have you would have been better equipped to deal with them. Anyway, I am glad to see you are still with us. :hug:
     
  3. Dave_N

    Dave_N Guest

    Hi Greenchick. I'm also thankful that you've decided to keep on fighting instead of calling it quits. It takes much more courage to stay than to leave. Suicide is a permanent solution to temporary problems. I'm so glad that you have realized this. The worst part about suicide is that there is no coming back once you're gone. I only hope that others can realize this. Congratulations for choosing to stay. :hug:
     
  4. Stranger1

    Stranger1 Forum Buddy & Antiquities Friend

    Congradulations. You sound a hundred percent better today. I am glad you got to see your doctor. If only someone had caught it sooner...Anyhow you are doing good and I am happy for you...
     
  5. fromthatshow

    fromthatshow Staff Alumni

    That is wonderful Greenchick.
    And I'm glad you are staying.
    I've enjoyed your posts.
     
  6. Nyu

    Nyu Well-Known Member

    :hug:

    I'm glad you're feeling better ^_^
     
  7. DrowningInTears

    DrowningInTears Well-Known Member

    an im glad u didnt either, u may have a chance for happieness, unlike me
     
  8. bluegrey

    bluegrey Antiquities Friend

    I'm very happy :smile: to hear you're feeling better and have a renewed strength. I hope other people here battling depression scrutinize their medications with their psychiatrist (especially the non- psychiatric medications) to rule out any contributing effect.

    Seeing a general practitioner is a very good idea too. I recently found out that my hypothyroidism had progressed to a degree where the dosage of synthetic thyroid hormone I've been taking for years was no longer adequate. It apparently was worsening my depression so a general metabolic blood check for underlying imbalances (especially hormonal) is a good idea.
     
  9. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    I'm glad you're still with us hun and feeling better :hug:
     
  10. GreenChick

    GreenChick Active Member

  11. betweenthellines

    betweenthellines New Member

    Can you imagine- I almsot threw away my whole life because of somethign that is probably temporary!

    yeh, its worth waiting a litlle while for the fog to clear...glad you waited,
     
Thread Status:
Not open for further replies.